Decompensated heart failure after one year of successful therapy with mavacamten: a case report
Related Experiment Video
Updated: Oct 31, 2026

Implantation of Total Artificial Heart in Congenital Heart Disease
Published on: July 18, 2014
Giulia Marchionni1, Lucrezia Netti1, Silvia Stavagna1
1Department of Medical and Cardiovascular Sciences, Sapienza University of Rome, Viale del Policlinico 155, Rome 00161, Italy.
Background:
Cardiac myosin inhibition is the first disease-specific therapeutic strategy for obstructive hypertrophic cardiomyopathy. Mavacamten, the first-in-class agent, has demonstrated an excellent safety profile and sustained efficacy in both clinical trials and real-world practice. However, its safe use requires careful monitoring and thorough patient education regarding potential drug-drug interactions.
Case Summary:
We report a case of acute heart failure occurring after long-term clinical stability on mavacamten following concomitant fluconazole administration. It is reasonable to assume that the pharmacokinetic interaction resulted in excessive mavacamten exposure, leading to transient systolic dysfunction, severe functional mitral regurgitation, and adverse left ventricular remodelling.
Discussion:
This case report highlights the consequences of pharmacological interactions between mavacamten and a strong CYP2C19 inhibitor. Drug-drug interaction should always be considered and systematically excluded in a patient presenting with unexplained heart failure and left ventricular remodelling during mavacamten therapy.
Related Concept Videos
Heart Failure V: Medical Management
Cardiomyopathy II: Dilated Cardiomyopathy
Heart Failure III: Clinical Manifestations
Heart Failure VI: Adjunct Therapies
Heart Failure II: Pathophysiology
Heart Failure I: Introduction
